15 notecards = 4 pages (4 cards per page)
The nurse notes that the client's cardiac rhythm strips show more P waves than QRS complexes. There is no relationship between the atria and the ventricles. How should the nurse interpret this rhythm strip?
D. Third degree AV block (complete heart block)
A client's cardiac monitor indicates ventricular tachycardia. The nurse assesses the client and identifies an increase in apical pulse rate from 100 to 150 beats per minute. What is an appropriate treatment plan?
A. Amiodarone bolus
What potentially dangerous adverse effect of an intravenous titrated drip of lidocaine should the nurse immediately report to the healthcare provider?
The nurse is interpreting the client's rhythm strip and finds that the P and QRS waves are consistent, with a P wave preceding every QRS complex. The PR interval is 0.26 seconds long. The rate is 64 beats per minute. How should the nurse interpret this rhythm?
C. Sinus rhythm with first degree AV block
It is determined that a client with heart block will require implantation of a permanent pacemaker to assist heart function. In explaining the pacemaker to the client, what does the nurse say it is necessary for?
A. Simulating a normal heartbeat
A client is receiving metoprolol. Which side effect should the nurse teach the client to expect?
A. Dizziness with strenuous activity
The nurse notices that the client's cardiac rhythm has become irregular; QRS complexes are missing after some of the P waves. The nurse also notes that the PR intervals become progressively longer until a P wave stands without a QRS; then the PR interval is normal with the next beat and starts the cycle again with each successive PR interval getting longer until there is a missing QRS. The nurse notifies the primary healthcare provider. Which rhythm does the nurse share with the provider?
B. Second degree AV block Mobitz I (Wenckebach)
A client is admitted to the hospital with multiple signs and symptoms associated with a cardiac problem. What clinical finding alerts the nurse that the primary healthcare provider probably will insert a pacemaker?
C. Heart block
A nurse identifies premature ventricular complexes (PVCs) on a client’s cardiac monitor. What does the nurse conclude that these complexes are a sign of?
B. Cardiac irritability
A client is admitted to the cardiac care unit with a myocardial infarction. The cardiac monitor reveals several runs of ventricular tachycardia. The nurse anticipates that the client will be receiving a prescription for which drug?
When a client exhibits severe bradycardia, which type of drug should the nurse be prepared to administer?
While a pacemaker catheter is being inserted, the client's heart rate drops to 38 beats/min. What medication should the nurse expect the healthcare provider to prescribe?
D. Atropine sulfate
A client with supraventricular tachycardia (SVT) has a heart rate of 170 beats per minute. Following treatment with diltiazem hydrochloride, what assessment indicates to the nurse that the diltiazem hydrochloride is effective?
C. Heart rate of 110 beats per minute
A client with a history of heart failure and hypertension is admitted with reports of syncope. Which prescribed medication should the nurse prepare to administer based on the electrocardiogram (ECG) rhythm strip image?
This rhythm strip reflects sinus bradycardia.
A client is brought to the emergency department with chest pain. The client asks why an electrocardiogram (ECG) has been prescribed. What does the nurse explain that the ECG will do?
A. Indicates acutely impaired blood flow to the heart muscle